Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 4, 2022, 3:27 PM CST for 26 counties in Kansas. It took effect at Mar 5, 2022, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 3:27 PM CST (21:27 UTC)
- In effect from
- Mar 5, 2022, 10:00 AM CST
- Expired
- Mar 5, 2022, 5:59 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS73 KICT 042127 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 327 PM CST Fri Mar 4 2022 KSZ032-033-047>053-067>070-082-083-091>095-098-099-051130- /O.NEW.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 327 PM CST Fri Mar 4 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
366 WWUS73 KICT 050913 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 313 AM CST Sat Mar 5 2022 KSZ071-052315- /O.EXA.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/ Woodson- Including the city of Yates Center 313 AM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Woodson County. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>053-067>070-082-083-091>095-098-099-052315- /O.CON.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 313 AM CST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
861 WWUS73 KICT 050927 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 327 AM CST Sat Mar 5 2022 KSZ032-033-047>053-067>071-082-083-091>095-098-099-052330- /O.CON.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 327 AM CST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
082 WWUS73 KICT 051626 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1026 AM CST Sat Mar 5 2022 KSZ072-096-100-060000- /O.EXA.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/ Allen-Neosho-Labette- Including the cities of Iola, Humboldt, Chanute, and Parsons 1026 AM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Allen, Neosho and Labette Counties. * WHEN...From 10 AM to 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>053-067>071-082-083-091>095-098-099-060000- /O.CON.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 1026 AM CST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
940 WWUS73 KICT 052114 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 314 PM CST Sat Mar 5 2022 KSZ032-033-047-048-052215- /O.CAN.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 314 PM CST Sat Mar 5 2022 ...WIND ADVISORY IS CANCELLED... While breezy west to northwest winds will continue through the evening hours, they will likely remain below advisory criteria. $$ KSZ049>053-067>072-082-083-091>096-098>100-060000- /O.CON.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 314 PM CST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Allen, Neosho and Labette Counties. * WHEN...Until 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
551 WWUS73 KICT 052359 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 559 PM CST Sat Mar 5 2022 KSZ049>053-067>072-082-083-091>096-098>100-060100- /O.CAN.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 559 PM CST Sat Mar 5 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts have fallen below 45 mph, and will continue to decrease through the evening. $$ Martin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:21 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 4, 3:21 PM CST, 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 321 PM CST Fri Mar 4 2022 .SHORT TERM...(This evening through Sunday night) Issued at 319 PM CST Fri Mar 4 2022 Forecast highlights: * Shower/thunderstorm potential late tonight through Saturday evening. * Extreme grassland fire danger Saturday afternoon (refer to FIRE WEATHER section below). * Rain/snow chances Sunday-Sunday night. * Winter weather and cold potential by late week. Low-level moisture will continue to be on the increase tonight, as low pressure continues to strengthen across the High Plains in response to potent shortwave energy approaching from the southwest. Forecast soundings support possibly deep enough moistening for the potential for patchy drizzle increasing across the area late tonight into Saturday morning. Also, cannot completely rule out a stray shower/thunderstorm or two late tonight through Saturday morning, as zone of strong mid-level cooling and associated moistening races east/northeast over the region, amidst marginal instability. Suspect moistening probably won't prove deep enough to breach stout EML per model soundings, although will hold onto slight chances PoPs just in case. Otherwise, windy and warm conditions will prevail Saturday, as the storm system moves east across the region. Model soundings support sustained south/southwest winds of 25-35 mph, with gusts upwards of 45-50 mph. Will hoist a wind advisory from Montgomery and Wilson counties on west, with the night shift possibly needing to expand the advisory a bit further east. Attention then turns to thunderstorm chances Saturday afternoon- early evening from the Flint Hills on east, as a stout dryline and cold front approach from the west/northwest. Suspect the best chances will remain mainly north of the forecast area...from northeast Kansas on northward, within zone of best forcing, mid- level cooling, and instability. However, do not want to rule out the potential for a stray thunderstorm or two developing along/just ahead of the dryline from the Flint Hills on east, especially if the cold front catches up to the dryline a bit sooner than expected. If a storm or two are able to develop, the combination of marginal instability with strong forcing and deep layer shear would promote a strong to low-end severe storm. Attention then turns to precipitation chances Sunday afternoon- night, as a second shortwave approaching from the southwest interacts with a stalled deep frontal zone draped over the area. Right now, it looks like the best precipitation chances will be generally along and east/southeast of the KS Turnpike corridor. Precipitation type will be tricky. While primarily rain is expected (along with a few thunderstorms across far southeast Kansas), thermal profiles may become just cold enough on the northwest edge of the precipitation shield to support a wintry mix Sunday afternoon- night. While a major winter event is not expected, will continue to monitor latest data and update the forecast as needed. .LONG TERM...(Monday through Friday) Issued at 319 PM CST Fri Mar 4 2022 Cooler but seasonable temperatures and dry weather is expected Mon- Wed of next week. By Thu-Fri, model consensus supports digging energy across the central CONUS, with the potential for wintry precipitation and much colder temperatures. There is still quite a bit of uncertainty surrounding this period, so please stay tuned. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1141 AM CST Fri Mar 4 2022 Concerns: 1) Breezy southerly winds with LLWS tonight 2) MVFR clouds Saturday morning before clearing out 3) Increasing winds Saturday morning VFR conditions should continue with high clouds overhead then scatter out this evening and early tonight. However, there will be increasing moisture overnight into Saturday morning which should result in MVFR ceilings for most sites. It is possible that they may drop to even IFR. The elevated convective chances have been removed for now giving lacking moisture aloft and a cap. An approaching low pressure system will bring in low level wind shear tonight into early Saturday; this forecast is in line with the previous one for this element. As the low pressure system tracks further east, there will be an uptick in the winds during the late morning into the afternoon with speeds of 25-30kts and gusts of 40 possibly 45kts. A dryline associated with this system should move through during the morning which will clear out the clouds. There is a question on the exact timing of the passage which will impact how clearly the clouds clear out. A directional change is expected as well to southwest/west with the dryline then the northwest with a cold front in the afternoon. && .FIRE WEATHER... Issued at 319 PM CST Fri Mar 4 2022 Extreme to Catastrophic grassland fire danger is probable Saturday afternoon into the early evening. The highest fire danger will be generally from the late morning through the evening along/west of the Flint Hills, and along and east/southeast of central KS. Sustained winds of 25-35 mph are likely, with gusts upwards of 40-50 mph. Humidity will be especially low, with afternoon values possibly as low as 10-15 percent. This will support extreme to catastrophic grassland fire danger. A wind shift will sweep southeast across the region during the afternoon and evening, switching winds from southwesterly to northwesterly. This could prove quite challenging and dangerous for fire suppression crews battling any ongoing fires at the time. Will upgrade the fire weather watch to a red flag warning for most areas, although will hold onto the watch for far southeast Kansas where humidity will be questionable, and also across portions of central and north-central Kansas where the cold frontal passage could support cooler temperatures, higher humidity, and somewhat lighter wind speeds. Tonight's shift will assess further and make any needed changes to the red flag warning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 60 77 32 50 / 20 20 0 60 Hutchinson 59 76 29 48 / 10 20 0 50 Newton 60 77 31 49 / 20 20 0 50 ElDorado 59 77 33 50 / 20 20 0 60 Winfield-KWLD 60 79 35 51 / 20 20 0 70 Russell 59 68 24 44 / 10 10 0 20 Great Bend 59 69 24 44 / 10 10 0 30 Salina 60 76 28 48 / 20 20 0 40 McPherson 59 75 28 47 / 20 20 0 40 Coffeyville 60 76 39 55 / 10 20 20 70 Chanute 59 76 36 53 / 10 20 20 60 Iola 58 75 35 52 / 10 20 20 60 Parsons-KPPF 60 76 37 54 / 10 20 20 70 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CST Saturday for KSZ049>053- 067>070-082-083-091>094-098. Wind Advisory from 10 AM to 6 PM CST Saturday for KSZ032-033- 047>053-067>070-082-083-091>095-098-099. Fire Weather Watch from Saturday morning through Saturday evening for KSZ032-033-047-048-071-095-099. && SHORT TERM...ADK LONG TERM...ADK AVIATION...VJP FIRE WEATHER...ADK
Hazardous weather outlook, Mar 4, 4:52 AM CST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 452 AM CST Fri Mar 4 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 452 AM CST Fri Mar 4 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong south winds will elevate the grassland fire danger into the very high category area wide this afternoon and early evening. 20 to 25 mph winds with gusts up to 35 mph will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Extreme fire danger will affect much of the area on Saturday as much drier air moves in and combines with strong southwest and west winds of 25 to 35 mph and gusts up to 50 mph. Outdoor burning is highly discouraged on Saturday. Please be mindful of any activity that may cause a spark. A couple storms will be possible Saturday afternoon and early evening in southeast Kansas. If storms are able to develop, there is a chance they may be strong, but severe storms do not look likely. Storms will also be possible Sunday afternoon and evening across far southeast Kansas with severe storms not expected. There is a chance of snow Sunday evening in north central Kansas. Minimal if any impacts are anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:52 AM CST | Fire Weather Watch | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 24 hr |
| Mar 4, 3:26 PM CST | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.